Universality limits in the bulk for varying measures

Eli Levin, Doron S. Lubinsky

Research output: Contribution to journalArticlepeer-review


Universality limits are a central topic in the theory of random matrices. We establish universality limits in the bulk of the spectrum for varying measures, using the theory of entire functions of exponential type. In particular, we consider measures that are of the form Wn2 n (x) d x in the region where universality is desired. Wn does not need to be analytic, nor possess more than one derivative-and then only in the region where universality is desired. We deduce universality in the bulk for a large class of weights of the form W2 n (x) d x, for example, when W = e- Q where Q is convex and Q satisfies a Lipschitz condition of some positive order. We also deduce universality for a class of fixed exponential weights on a real interval.

Original languageEnglish
Pages (from-to)743-779
Number of pages37
JournalAdvances in Mathematics
Issue number3
StatePublished - 20 Oct 2008

Bibliographical note

Funding Information:
Research supported by NSF grant DMS0400446 and US-Israel BSF grant 2004353. Corresponding author. E-mail addresses: elile@openu.ac.il (E. Levin), lubinsky@math.gatech.edu (D.S. Lubinsky).


  • Orthogonal polynomials potential theory with external fields
  • Random matrices
  • Universality limits


Dive into the research topics of 'Universality limits in the bulk for varying measures'. Together they form a unique fingerprint.

Cite this